Alert archive / Nevada / Red Flag Warnings in 2015
Red Flag Warning 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Aug 6, 2015, 1:35 PM PDT for Nye County, Nevada. It took effect at Aug 7, 2015, 1:00 PM PDT. It was in force for 7 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 6, 2015, 1:35 PM PDT (20:35 UTC)
- In effect from
- Aug 7, 2015, 1:00 PM PDT
- Expired
- Aug 7, 2015, 8:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Las Vegas, NV
County Nye County, NV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 1:00 PM PDT | FLASH FLOOD | 14 Nw Tonopah, NV | RECEIVED MULTIPLE REPORTS OF FLOODING ON ROUTE 89 GABBS POLE LINE ROAD NEAR THE CRESCENT DUNES SOLAR ENERGY PLANT. FIRST REPORTS OF FLOODING AROUND 1:00 PM |
| Aug 7, 1:50 PM PDT | TSTM WND GST 58 | 7 E Tonopah, NV | TONOPAH AIRPORT MEASURED PEAK WIND OF 50 KNOTS. LIKELY OUTFLOW FROM NEARBY THUNDERSTORMS TO THE WEST |
| Aug 7, 3:10 PM PDT | NON-TSTM WND GST 70 | 42 Se Manhattan, NV | WARM SPRINGS SUMMIT CEMP STATION REPORTED WINDS GUSTS OVER 60 MPH FROM 3:00-3:40 PM WITH TOP GUST 70 MPH AT 3:10 PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3974 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
353 WWUS85 KVEF 062035 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 135 PM PDT THU AUG 6 2015 .A PACIFIC STORM SYSTEM MOVING INTO CALIFORNIA WILL BRING DRY THUNDERSTORMS TO PORTIONS OF SOUTHEAST CALIFORNIA THIS AFTERNOON THROUGH TONIGHT. AS THIS STORM SYSTEM MOVES INTO NEVADA ON FRIDAY IT WILL RESULT IN STRONG WINDS AND LOW RELATIVE HUMIDITY IN PORTIONS OF SOUTHERN NEVADA REACHING CRITICAL LEVELS. THIS SYSTEM MAY BRING SOME SHOWERS TO SOUTHERN NEVADA TONIGHT INTO FRIDAY MORNING BUT RAPID DRYING IS EXPECTED IN NYE COUNTY BY FRIDAY AFTERNOON. NVZ462-070445- /O.UPG.KVEF.FW.A.0002.150807T2000Z-150808T0600Z/ /O.NEW.KVEF.FW.W.0005.150807T2000Z-150808T0600Z/ NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 135 PM PDT THU AUG 6 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 462... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...FRIDAY AFTERNOON AND EVENING. * WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND40 MPH. HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS. WINDS WILL BECOME NORTHERLY BUT DECREASE LATER FRIDAY EVENING. * HUMIDITY...DRY AIR WILL PUSH IN RAPIDLY FRIDAY AFTERNOON WITH MINIMUM HUMIDITY MAINLY 10 TO 15 PERCENT. HUMIDITY WILL INCREASE LATER FRIDAY EVENING AS COOLER AIR MOVES IN WITH NORTHERLY WINDS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS FIRE WEATHER WATCH. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ CAZ227-228-070445- /O.NEW.KVEF.FW.W.0004.150806T2100Z-150807T1200Z/ DEATH VALLEY NATIONAL PARK- MOJAVE DESERT INCLUDING MORONGO VALLEY/YUCCA VALLEY- 135 PM PDT THU AUG 6 2015 ...RED FLAG WARNING IN EFFECT UNTIL 5 AM PDT FRIDAY FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 227 AND 228... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT FRIDAY. * AFFECTED AREA...IN CALIFORNIA...FIRE WEATHER ZONES 227 AND 228. THE HIGHEST THREAT IN ZONE 228 WILL BE IN THE NORTHWEST PORTION. * TIMING...THIS AFTERNOON INTO TONIGHT. * WIND...SOUTH 10 TO 20 MPH WITH GUSTS OF 25 TO 35 MPH. * HUMIDITY OR LAL...LAL WILL MAINLY BE A 6. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ STACHELSKI HTTP://WEATHER.GOV/LASVEGAS
4 follow-up statements
689 WWUS85 KVEF 070418 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 918 PM PDT THU AUG 6 2015 .A PACIFIC STORM SYSTEM WILL BRING STRONG WINDS AND LOW RELATIVE HUMIDITY TO PORTIONS OF SOUTHERN NEVADA REACHING CRITICAL LEVELS. THIS SYSTEM MAY BRING SOME SHOWERS TO SOUTHERN NEVADA TONIGHT INTO FRIDAY MORNING BUT RAPID DRYING IS EXPECTED IN NYE COUNTY BY FRIDAY AFTERNOON. CAZ227-228-070530- /O.CAN.KVEF.FW.W.0004.000000T0000Z-150807T1200Z/ DEATH VALLEY NATIONAL PARK- MOJAVE DESERT INCLUDING MORONGO VALLEY/YUCCA VALLEY- 918 PM PDT THU AUG 6 2015 ...RED FLAG WARNING IS CANCELLED FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 227 AND 228... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE RED FLAG WARNING. THE THREAT OF DRY LIGHTNING HAS LARGELY ENDED OVER THE AREA. A FEW ISOLATED STORMS WILL STILL BE POSSIBLE OVERNIGHT...BUT WIDESPREAD DRY LIGHTNING IS NO LONGER EXPECTED. $$ NVZ462-071230- /O.CON.KVEF.FW.W.0005.150807T2000Z-150808T0600Z/ NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 918 PM PDT THU AUG 6 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 11 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 462... * TIMING...FRIDAY AFTERNOON AND EVENING. * WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS. WINDS WILL BECOME NORTHERLY BUT DECREASE LATER FRIDAY EVENING. * HUMIDITY...DRY AIR WILL PUSH IN RAPIDLY FRIDAY AFTERNOON WITH MINIMUM HUMIDITY MAINLY 10 TO 15 PERCENT. HUMIDITY WILL INCREASE LATER FRIDAY EVENING AS COOLER AIR MOVES IN WITH NORTHERLY WINDS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS FIRE WEATHER WATCH. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ WOLCOTT HTTP://WEATHER.GOV/LASVEGAS
461 WWUS85 KVEF 070956 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 256 AM PDT FRI AUG 7 2015 .A PACIFIC STORM SYSTEM WILL BRING STRONG WINDS AND LOW RELATIVE HUMIDITY TO PORTIONS OF SOUTHERN NEVADA REACHING CRITICAL LEVELS. NVZ462-072000- /O.CON.KVEF.FW.W.0005.150807T2000Z-150808T0600Z/ NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 256 AM PDT FRI AUG 7 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 462... * TIMING...FRIDAY AFTERNOON AND EVENING. * WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS. WINDS WILL BECOME NORTHERLY BUT DECREASE LATER FRIDAY EVENING. * HUMIDITY...DRY AIR WILL PUSH IN RAPIDLY FRIDAY AFTERNOON WITH MINIMUM HUMIDITY MAINLY 10 TO 15 PERCENT. HUMIDITY WILL INCREASE LATER FRIDAY EVENING AS COOLER AIR MOVES IN WITH NORTHERLY WINDS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS FIRE WEATHER WATCH. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ WOLCOTT HTTP://WEATHER.GOV/LASVEGAS
643 WWUS85 KVEF 072001 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 101 PM PDT FRI AUG 7 2015 .A PACIFIC STORM SYSTEM WILL BRING STRONG WINDS AND LOW RELATIVE HUMIDITY TO PORTIONS OF SOUTHERN NEVADA REACHING CRITICAL LEVELS LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. NVZ462-080300- /O.EXT.KVEF.FW.W.0005.000000T0000Z-150808T0300Z/ NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 101 PM PDT FRI AUG 7 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG SOUTHWEST WINDS AND LOW RH FOR FIRE WEATHER ZONE 462... * TIMING...LATE THIS AFTERNOON AND EARLY EVENING. * WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS. WINDS WILL BECOME NORTHERLY BUT DECREASE LATER THIS EVENING EVENING. * HUMIDITY...DRY AIR WILL PUSH IN RAPIDLY THIS AFTERNOON WITH MINIMUM HUMIDITY MAINLY 10 TO 15 PERCENT. HUMIDITY WILL INCREASE LATER THIS EVENING AS COOLER AIR MOVES IN WITH NORTHERLY WINDS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
656 WWUS85 KVEF 080240 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 740 PM PDT FRI AUG 7 2015 NVZ462-080345- /O.EXP.KVEF.FW.W.0005.000000T0000Z-150808T0300Z/ NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 740 PM PDT FRI AUG 7 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR FIRE WEATHER ZONE 462... WINDS HAVE BEGUN TO DISSIPATE ACROSS ZONE 462 AND THE THREAT OF WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS IS RAPIDLY DECREASING. THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON TIME. $$ WOLCOTT HTTP://WEATHER.GOV/LASVEGAS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Aug 6, 8:50 AM PDT, 4 hours 45 minutes earlier.
Area forecast discussion, Aug 6, 8:50 AM PDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 850 AM PDT THU AUG 6 2015 .SYNOPSIS...MONSOON MOISTURE WILL PUSH NORTH INTO THE REGION TODAY AND FRIDAY BRINGING INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS. THUNDERSTORM ACTIVITY WILL DECREASE RAPIDLY FROM WEST TO EAST FRIDAY AS DRIER AIR PUSHES INTO THE REGION FOR THE WEEKEND. ANOTHER ROUND OF MOISTURE MAY BE ON TAP FOR THE MIDDLE OF NEXT WEEK. && .UPDATE...TWEAKED THE GRIDS THIS MORNING TO ACCOUNT FOR CURRENT CLOUD COVER TRENDS AND NUDGE POPS UPWARDS ALONG THE LOWER COLORADO RIVER VALLEY WHERE LATEST FEW HRRR RUNS BREAK OUT SUBSTANCIAL CONVECTION THIS AFTERNOON. FORECAST SOUNDINGS INDICATE A WELL DEVELOPED INVERTED V PROFILE WHICH WOULD FAVOR LOCALLY STRONG DOWNBURST WINDS WITH ANY SHOWERS AND THUNDERSTORMS WHICH DEVELOP...SO THIS WILL BE WATCHED FOR CLOSELY AS STORMS DEVELOP LATER TODAY. OTHERWISE THE FORECAST IS IN GOOD SHAPE AND NO UPDATES ARE PLANNED. -OUTLER- && .SHORT TERM...TODAY THROUGH FRIDAY NIGHT. LOTS TO MULL OVER WITH THE SHORT TERM FORECAST THIS MORNING. MODELS ARE IN RELATIVELY GOOD AGREEMENT ON THE OVERALL PATTERN EVOLUTION LEADING TO MODERATE-HIGH CONFIDENCE OVERALL. HOWEVER...DIFFERENCES REMAIN IN PRECIPITATION FIELDS...LEADING TO SLIGHTLY LOWER CONFIDENCE IN SHOWER/THUNDERSTORM COVERAGE TODAY AND FRIDAY. TODAY [THROUGH 00Z (5PM)]...TWO MAIN AREAS OF CONCERN EXIST. THE FIRST OVER THE CENTRAL/SOUTHERN MOHAVE COUNTY...EASTERN SAN BERNARDINO COUNTY AND EXTREME SOUTHERN CLARK COUNTY WHERE INCREASING DEEP-LAYER MOISTURE ADVECTION IS EXPECTED TO PERSIST THROUGH THE DAY. BY 00Z PRECIPITABLE WATER VALUES WILL RANGE FROM 1-1.5 INCHES ACROSS THIS AREA. WITH A LACK OF SIGNIFICANT FORCING BEFORE 00Z AND WEAK CAPPING I EXPECT MAINLY TERRAIN-DRIVEN STORMS OVER THIS AREA. STORM MOTION IS EXPECTED TO BE MODEST AT 10-15 KTS TOWARDS THE NORTH- NORTHEAST...HOWEVER TRAINING STORMS (ESPECIALLY OVER THE TERRAIN) ARE A CONCERN WITH CORFIDI VECTORS NEAR ZERO. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS AND FLASH FLOODING (WHERE STORMS TRAIN). THE OTHER AREA OF CONCERN WILL BE ACROSS THE WESTERN PORTIONS OF SAN BERNARDINO COUNTY WHERE SOME MID-LEVEL MOISTURE AND WEAK MUCAPE COULD LEAD TO ELEVATED CONVECTION DURING THE LATE MORNING INTO THE EARLY AFTERNOON. WITH DRY NEAR-SURFACE CONDITIONS I DON'T EXPECT MUCH RAIN ACCUMULATION...HOWEVER DAMAGING WIND GUSTS AND DRY LIGHTNING ARE A POSSIBILITY. WIDESPREAD OUTFLOW WINDS COULD LEAD TO AREAS OF BLOWING DUST AND LOWERED VISIBILITY. SIMILAR CONDITIONS COULD DEVELOP ACROSS THE HIGHER TERRAIN OF INYO COUNTY LATER IN THE DAY. TONIGHT [00Z (5PM) THROUGH 12Z (5AM)]...MOISTURE ADVECTION WILL CONTINUE...PRIMARILY ACROSS THE EASTERN HALF OF THE FORECAST AREA. A WEAK VORTICITY LOBE IS EXPECTED TO PUSH NORTH-NORTHEAST UP THE COLORADO RIVER VALLEY INTO UTAH OVERNIGHT. THIS WILL COMBINE WITH DIFLUENT FLOW AHEAD OF AN UPPER LEVEL LOW TO TOSS IN SOME ADDITIONAL DYNAMICS INTO A WEAK-MODERATELY UNSTABLE ATMOSPHERE OVERNIGHT AND LIKELY KEEP SOME FORM OF CONVECTION GOING THROUGH THE OVERNIGHT HOURS. PRECIPITABLE WATER VALUES WILL LIKELY REMAIN IN THE 1-1.5 INCH RANGE. STORM MOTION IS EXPECTED TO INCREASE TO 20-25 KTS TOWARDS THE NORTH-NORTHEAST...AND THUS ANY FLOODING CONCERNS WILL BE LARGELY CONFINED TO TRAINING STORMS. DAMAGING WINDS WILL REMAIN POSSIBLE OVERNIGHT...AND HAIL WILL ALSO BECOME A POSSIBILITY...ESPECIALLY ALONG/NORTH OF THE I-15 CORRIDOR WHERE 0-6KM SHEAR WILL EXCEED 30-35 KTS AND COOLER SUB-CLOUD LAYERS EXIST. ADDITIONALLY...SHOWERS WILL BE POSSIBLE ACROSS THE SIERRA AND PERHAPS THE LOWER ELEVATIONS OF INYO AND ESMERALDA COUNTIES ASSOCIATED WITH THE PRIMARY LOW CIRCULATION...HOWEVER WITH LIMITED MOISTURE IMPACTS SHOULD MAINLY BE WIND-RELATED IF ANYTHING. FRIDAY [12Z (5AM) THROUGH 06Z (11PM)]...THE APPROACHING UPPER LEVEL LOW WILL BRING STIFF SOUTHWESTERLY FLOW TO THE REGION FRIDAY. THIS WILL ACT TO TIGHTEN THE NORTH-SOUTH MOISTURE GRADIENT ACROSS THE FORECAST AREA. MODELS ARE IN BETTER AGREEMENT TODAY THAT THIS BOUNDARY WILL EXTEND ALONG THE WESTERN BORDERS OF LINCOLN AND CLARK COUNTIES SOUTH THROUGH EASTERN SAN BERNARDINO COUNTY BY 12Z (5AM) FRIDAY...THEN QUICKLY PUSH EAST TO NEAR THE COLORADO RIVER BY 18Z (11 AM) AND CENTRAL MOHAVE COUNTY BY 00Z (5PM). SHOWERS AND THUNDERSTORMS WILL BE A CONCERN MAINLY TO THE EAST OF THIS FEATURE...MEANING THAT CHANCES IN LAS VEGAS WILL END BEFORE NOON FRIDAY. STORM MOTION WILL INCREASE ONCE AGAIN TO 25-30 KTS TOWARDS THE NORTHEAST AND SHEAR VALUES WILL REMAIN ELEVATED. THUS ONCE AGAIN...THE PRIMARY CONCERN WILL BE DAMAGING WIND GUSTS AND POSSIBLY SOME HAIL. CHANCES FOR FLASH FLOODING WITH REMAIN POSSIBLE WITH TRAINING STORMS. BEHIND THIS BOUNDARY BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED. HOWEVER...THE LATEST HIGH-RES GUIDANCE HAS BACKED OFF A BIT ON THE MAGNITUDE. AT THIS TIME IT APPEARS THAT WINDS WILL REMAIN BELOW ADVISORY LEVELS AND BORDERLINE FOR RED FLAG CONDITIONS. INSTEAD OF REMOVING ANY HIGHLIGHTS THIS MORNING I'VE OPTED TO KEEP THE PRODUCTS IN PLACE AND LET THE DAY SHIFT TAKE ONE MORE LOOK AT THEM. .LONG TERM...SATURDAY THROUGH THURSDAY. NOT MUCH CHANGE FROM 24 HOURS AGO. A DRY SOUTHWEST FLOW WILL BE OVER THE ENTIRE FORECAST AREA SATURDAY THROUGH MONDAY. HIGH PRESSURE OVER TEXAS WILL EXPAND WEST TOWARD NEW MEXICO WHILE A TROUGH OF LOW PRESSURE STRETCHES GENERALLY NORTH-SOUTH ALONG THE WEST COAST STARTING LATE MONDAY. THIS COMBINATION WILL ALLOW SOUTHERLY FLOW TO DEVELOP WITH MOISTURE TRACKING NORTHWARD MAINLY INTO MOHAVE COUNTY. WILL CONTINUE THE SHOWER AND THUNDERSTORM CHANCES FOR THIS AREA TUESDAY. SOUTHERLY FLOW APPEARS TO STICK AROUND THROUGH THURSDAY, WITH MOISTURE SLIGHTLY EDGING WEST WEDNESDAY AND PERHAPS LINGERING INTO THURSDAY. THERE REMAINS UNCERTAINTY IN JUST HOW MUCH MOISTURE WILL ARRIVE AND HOW FAR WEST IT MAY TRACK. AS FOR TEMPERATURES, MONDAY APPEARS TO BE THE WARMEST DAY WITH TEMPS A DEGREE OR TWO ABOVE NORMAL. OTHERWISE NEAR TO SLIGHTLY BELOW NORMAL TEMPS ARE EXPECTED THROUGHOUT THE LONG-TERM PERIOD. BREEZY SOUTH TO SOUTHWEST WINDS WILL BE COMMON EACH AFTERNOON AND EARLY EVENING. && .AVIATION...FOR MCCARRAN...TYPICAL SOUTH-SOUTHWESTERLY WIND THROUGH MID MORNING BEFORE LIGHT EASTERLY WINDS DEVELOP BETWEEN 15Z AND 20Z. WINDS WILL RETURN TO A SOUTHWESTERLY DIRECTION AND INCREASE AFTER 20Z. GUSTS DURING THE AFTERNOON OF 15-25 KTS CAN BE EXPECTED. MAINLY SCT-BKN CLOUDS AOA 10K FEET THROUGH THE PERIOD. THERE IS THE SLIGHT CHANCE OF SHRA/TSRA AND TEMPORARILY LOWERED CIGS/VIS AND GUSTY WINDS TO IMPACT THE AIRPORT COMPLEX AS WELL AS THE APPROACH CORRIDORS BETWEEN ROUGHLY 00Z-18Z FRIDAY. STRONGER WINDS WITH GUSTS 25-30 KTS WILL BE POSSIBLE BY FRIDAY AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...BREEZY SOUTH TO SOUTHWEST WINDS ARE EXPECTED AGAIN TODAY WITH GUSTS GENERALLY 15-25 KTS DURING THE AFTERNOON. ISOLATED TO SCATTERED SHRA/TSRA POSSIBLE BEFORE 00Z...PRIMARILY SOUTH OF THE INTERSTATE 15 CORRIDOR. PRECIPITATION CHANCES WILL SPREAD NORTH INTO THE SOUTHERN GREAT BASIN THIS EVENING...THEN END RAPIDLY FROM WEST TO EAST THROUGH THE DAY FRIDAY. STORMS WILL HAVE THE POTENTIAL TO PRODUCE ERRATIC WIND GUSTS IN EXCESS OF 45 KTS. CIGS ARE GENERALLY EXPECTED TO REMAIN AOA 10K FEET EXCEPT NEAR SHRA/TSRA WHERE THEY COULD LOWER TO 6-8K FEET. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...WOLCOTT LONG TERM.............PADDOCK FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Nearby
Red Flag Warnings in Nevada, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.